How Can I Recover My Sexual Drive that has Diminshed Severely Post-Surgery?Mon, Jul 20th 2009
I had a myomectomy in February 2009, and since my desire or drive to have sex has severely diminished. Before the surgery, my drive was extremely high. I'm wondering if the removal of the tumors caused my body to decrease the levels of hormones that were being produced...? My relationship is suffering greatly because of this. My boyfriend is the most loving, gentle, tender person I've known, but I have to force myself to have sex with him. I can be turned on one minute and completely dry the very next. His idea of foreplay now repulses me. I get anxious when it becomes clear what he wants to do. Please help me figure out what to do.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.